# SDR 2011FA0000275

- Difficulty date: March 17, 2011
- Submitted: April 29, 2011
- Operation: General aviation
- Aircraft: N642FT
- Make and model: Piper PA-28-161
- Aircraft serial: 2842319
- Engine: Lyc O320D3G
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: G243
- Condition: Discharged
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXPERIENCING A HIGH FAILURE RATE OF G243 LEAD ACID BATTERIES.  BELIEVE THIS IS DUE TO HIGH DEMAND (LOAD) ON LANDING.  ON GLASS ACFT PFD, MFD DRAW 17.5 AMPS ALONE, PLUS LANDING LIGHTS, ETC.  IN FLIGHT SCHOOL OPERATIONS, SHORT FLIGHTS, SHORT CHARGE CYCLES, DOES NOT ALLOW FOR BATTERIES TO FULLY CHARGE.  THUS THE BATTERY OVERTIME REMAINS IN A DISCHARGE STATE AND LEADS TO A SHORT LIFE CYCLE.  ON GLASS ACFT, AN IMPROVED BATTERY, DESIGNED FOR THIS WOULD HELP.
